Alert archive / Georgia / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 164, NWS Charleston, SC

August 21, 2015McIntosh County, Georgia

NWS Charleston, SC issued this severe thunderstorm warning at Aug 21, 2015, 7:09 PM EDT for McIntosh County, Georgia. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 21, 2015, 7:09 PM EDT (23:09 UTC)
Expired
Aug 21, 2015, 8:00 PM EDT
In force
51 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon
Hail
0.75 in
Wind
70.0 mph

County McIntosh County, GA

The radar

The Jacksonville radar (KJAX), 103 km from the middle of the area, began a volume at 23:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 11.2 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2015-08-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1263 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2015-08-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1263 J/kg
Mixed-layer CIN
-60 J/kg
Mixed-layer LCL
856 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

424 
WUUS52 KCHS 212309
SVRCHS
GAC191-220015-
/O.NEW.KCHS.SV.W.0164.150821T2309Z-150822T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
709 PM EDT FRI AUG 21 2015

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
  MCINTOSH COUNTY IN SOUTHEASTERN GEORGIA...

* UNTIL 815 PM EDT

* AT 708 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 8 MILES NORTH OF DARIEN TO 27 MILES NORTHEAST OF ST.
  SIMONS ISLAND...MOVING SOUTH AT 20 MPH.

  HAZARD...70 MPH WIND GUSTS AND PENNY SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO 
           MOBILE HOMES...ROOFS AND OUTBUILDINGS. 

* LOCATIONS IMPACTED INCLUDE...
  DARIEN...WOLF ISLAND...SAPELO ISLAND...CARNIGAN AND RIDGEVILLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

LAT...LON 3131 8131 3132 8130 3131 8133 3133 8132
      3133 8135 3131 8135 3133 8137 3131 8143
      3133 8144 3137 8154 3144 8153 3145 8153
      3144 8123 3144 8122 3142 8125 3137 8126
      3143 8133 3131 8126 3129 8130
TIME...MOT...LOC 2308Z 001DEG 16KT 3150 8142 3151 8114 

HAIL...0.75IN
WIND...70MPH
 
$$
3 follow-up statements
615 
WWUS52 KCHS 212326
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
726 PM EDT FRI AUG 21 2015

GAC191-220015-
/O.CON.KCHS.SV.W.0164.000000T0000Z-150822T0015Z/
MCINTOSH GA-
726 PM EDT FRI AUG 21 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR MCINTOSH COUNTY...

AT 726 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR ARDICK TO 23 MILES NORTHEAST OF ST. SIMONS
ISLAND...MOVING SOUTH AT 20 MPH.

HAZARD...70 MPH WIND GUSTS AND PENNY SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE 
         HOMES...ROOFS AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
DARIEN...WOLF ISLAND...SAPELO ISLAND...CARNIGAN AND RIDGEVILLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE ARE POTENTIALLY DEADLY STORMS. SEEK SHELTER IN AN INTERIOR ROOM
ON THE LOWEST FLOOR OF A WELL-BUILT STRUCTURE. ABANDON VEHICLES IN
SEARCH OF A MORE SUBSTANTIAL PERMANENT STRUCTURE. STAY AWAY FROM
WINDOWS.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

LAT...LON 3131 8131 3132 8130 3131 8133 3133 8132
      3133 8135 3131 8135 3133 8137 3131 8143
      3133 8144 3137 8154 3144 8153 3145 8153
      3144 8123 3144 8122 3142 8125 3137 8126
      3143 8133 3131 8126 3129 8130
TIME...MOT...LOC 2326Z 010DEG 16KT 3144 8146 3144 8114 

HAIL...0.75IN
WIND...70MPH
 
$$
497 
WWUS52 KCHS 212351
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
751 PM EDT FRI AUG 21 2015

GAC191-220015-
/O.CON.KCHS.SV.W.0164.000000T0000Z-150822T0015Z/
MCINTOSH GA-
751 PM EDT FRI AUG 21 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR MCINTOSH COUNTY...

AT 751 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR DARIEN TO 17 MILES NORTHEAST OF ST. SIMONS
ISLAND...MOVING SOUTH AT 20 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
DARIEN AND WOLF ISLAND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

LAT...LON 3132 8130 3133 8132 3132 8136 3134 8138
      3133 8138 3131 8143 3136 8150 3142 8132
      3140 8131 3142 8131 3144 8122 3138 8127
      3140 8130 3139 8131 3132 8126 3132 8129
      3131 8126 3129 8130
TIME...MOT...LOC 2351Z 001DEG 16KT 3133 8146 3133 8114 

HAIL...<.75IN
WIND...60MPH
 
$$
857 
WWUS52 KCHS 220000
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
800 PM EDT FRI AUG 21 2015

GAC191-220010-
/O.CAN.KCHS.SV.W.0164.000000T0000Z-150822T0015Z/
MCINTOSH GA-
800 PM EDT FRI AUG 21 2015

...THE SEVERE THUNDERSTORM WARNING FOR MCINTOSH COUNTY IS
CANCELLED...
    
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND EXITED THE WARNED AREA. THEREFORE THE WARNING HAS BEEN
CANCELLED.

LAT...LON 3132 8130 3133 8132 3132 8136 3134 8138
      3133 8138 3131 8143 3136 8150 3142 8132
      3140 8131 3142 8131 3144 8122 3138 8127
      3140 8130 3139 8131 3132 8126 3132 8129
      3131 8126 3129 8130
TIME...MOT...LOC 2358Z 001DEG 16KT 3130 8146 3130 8114 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 5:30 PM EDT, 1 hour 39 minutes earlier.

Area forecast discussion, Aug 21, 5:30 PM EDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
530 PM EDT FRI AUG 21 2015

.SYNOPSIS...
A WEAK COLD FRONT WILL MOVE THROUGH THE AREA TONIGHT BEFORE
STALLING NEAR THE ALTAMAHA RIVER AND DISSIPATING LATE SATURDAY.
WEAK HIGH PRESSURE WILL PREVAIL INTO SUNDAY...BEFORE A COLD FRONT
APPROACHES FROM THE NORTHWEST EARLY NEXT WEEK...AND STALLS NEAR
THE AREA THROUGH MID WEEK.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
MESOSCALE UPDATE...A PLEATHORA OF OUTFLOW BOUNDARIES ARE NOTED IN
KCLX REFLECTIVITY DATA LATE THIS AFTERNOON. CONVECTIONS IS
CURRENTY CLUSTERED ALONG THE SEA BREEZE/OUTFLOW COLLISION ACROSS
EASTERN BERKELEY INTO UPPER CHARELSTON COUNTY WITH A SECONDARY
AREA NOTED ACROSS LOWER CHARLESTON COUNTY. THIS ACTIVITY WILL
MEANDER SOUTH AND POSSIBLY POSE A RISK FOR STRONG WIND GUSTS FROM
DOWNTOWN CHARLESTON TO MCCELLANVILLE NEXT 1-2 HOURS. FARTHER
SOUTH...SOMEWHAT WEAKER CONVECTION EXTENDS FROM CLAXTON TO TYBEE
ISLAND. OUTFLOW WITH THIS ACTIVITY WILL LIKELY ZIPPER DOWN THE
INLAND MOVING SEA BREEZE TO ENHANCE CONVECTION AROUND HINESVILLE
AND POINTS SOUTH NEXT 1-2 HOURS. FINALLY...5 OUTFLOW BOUNDARIES
ARE POISED TO INTERSECT ACROSS CENTRAL COLLETON COUNTY OVER THE
NEXT HOUR. INSTABILITY REMAINS ELEVATED IN THIS AREA SO
ANTICIPATE NUMEROUS SHOWERS/TSTMS TO FORM THERE AND POSE A RISK
FOR STRONG WIND GUSTS AND POSSIBLY FLOODING. ADJUSTED NEAR TERM
POPS TO MATCH EXPECTED TRENDS NEXT 2-3 HOURS.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/...
SATURDAY...A PALTRY COLD FRONT SLIDING SOUTH THROUGH THE AREA WILL
TRANSITION INTO A STATIONARY FRONT AS IT STALLS NEAR THE ALTAMAHA
RIVER BASIN...THEN EVENTUALLY DISSIPATING. BEHIND THE FRONT AN AREA
OF HIGH PRESSURE IN THE EASTERN GREAT LAKES WILL NOSE SOUTHWARD
ACROSS MUCH OF THE REGION...BUT WITH LITTLE IF ANY CHANGE IN THE
OVERALL AIR MASS. MEANWHILE...A DAMPENING SHORT WAVE WILL ARRIVE
DURING THE AFTERNOON FROM THE WEST IN CONJUNCTION WITH PEAK HEATING
AND THE ASSOCIATED MAXIMUM INSTABILITY. THIS FEATURE WILL HAVE
CONSIDERABLE MOISTURE TO WORK WITH...AS PWATS ARE AGAIN FAR ABOVE
NORMAL FOR LATE AUGUST. WITH VARIOUS MESO-SCALE BOUNDARIES AND THE
NEARBY FRONT WE LOOK FOR SCATTERED POPS FOR THE AFTERNOON.
HOWEVER...ONCE TRENDS BECOME MORE REFINED WE SHOULD SEE LOCALLY
HIGHER POPS IN LATER FORECASTS.

WHILE WE CAN/T RULE OUT AN ISOLATED SEVERE STORM DUE TO PRECIP-
LOADING WITH DOWNBURSTS OF WIND...A BIGGER CONCERN IS FOR LOCALLY
HEAVY RAINS GIVEN DEEP MOISTURE AND SLUGGISH STORM MOVEMENT. AND
HIGH TIDE IS DURING THE EARLY-MID AFTERNOON HOURS...WHICH COULD
EXACERBATE THE PROBLEM IS HEAVY RAINS COINCIDE WITH THE HIGHER TIDE.
FREQUENT LIGHTNING WILL ALSO OCCUR IN MANY STORMS...SIMILAR TO
RECENT DAYS.

TEMPS WILL RANGE FROM UPPER 80S TO NEAR 90 NORTH...LOWER 90S CENTRAL
AND A FEW MID 90S SOUTH. SHORELINE COMMUNITIES WILL BE SEVERAL
DEGREES LOWER WITH ONSHORE FETCH AND THE SEA BREEZE. HEAT INDICES
WILL PEAK AROUND 105 SOUTH OF I-16...BUT NOT HIGH ENOUGH FOR ANY
HEAT ADVISORY.

LATE NIGHT FOG IS ANTICIPATED OVER MANY INLAND SECTIONS GIVEN FOG
STABILITY INDICES OF 20 OR LESS AND CONDENSATION PRESSURE DEFICITS
OF LESS THAN 10 OR 20 MB. GIVEN EARLIER RAINS...SOME DRIER AIR
MOVING IN ALOFT AND MANY SITES ACHIEVING THEIR CROSS-OVER TEMPS...WE
HAVE ADDED PATCHY FOG TO THE GRIDS.

SUNDAY...WEAK SURFACE HIGH PRESSURE WILL PREVAIL ATOP THE FORECAST
AREA...WHILE ALOFT A QUASI-ZONAL WEST/NW FLOW WILL ALLOW FOR ANOTHER
SHORT WAVE TO ARRIVE BY LATE IN THE DAY/EARLY NIGHT TIME HOURS.
EXACT TIMING OF THIS FEATURE WILL BE CRITICAL IN DETERMINING HOW
MUCH CONVECTION DEVELOPS. SO WE HAVE LEANED TOWARD A MORE
CONSERVATIVE SCATTERED POPS...BUT HAVE CARRIED SCATTERED SHOWERS/T-
STORMS INTO THE NIGHT TIME PERIOD. PWATS ARE AGAIN FORECAST ABOVE 2
INCHES AND STORM MOTION IS FAIRLY SLOW...LEADING TO ANOTHER LOCALLY
HEAVY RAIN POTENTIAL. SHOULD HEAVY RAINS OCCUR NEAR THE MID-AFTERNOON
HIGH TIDE THE RISK WOULD BE GREATER NEAR THE COAST. TEMPS MORE
UNIFORM FROM NORTH-SOUTH...AVERAGING 90-92...BUT MID OR UPPER 80S ON
THE ISLANDS. ASSOCIATED HEAT INDICES WILL HIT 100-107 IN MANY
LOCALES...BUT AGAIN BELOW OUR THRESHOLD FOR A HEAT ADVISORY.

MONDAY...LATEST CONSENSUS IS FOR THE EARLIER SHORT WAVE TO HAVE
CLEARED INTO THE ATLANTIC PRIOR TO DAYBREAK...RESULTING IN NVA OR
NEUTRAL ADVECTION THROUGH THE DAY. WITH THE LACK OF SYNOPTIC
FORCING AND MAYBE A LITTLE DRIER AIR...OUR RAIN CHANCES LOOKS TO BE
MORE TYPICAL FOR THIS TIME OF YEAR...IN THE 20-30 PERCENT RANGE.
FORCING IS GEARED TOWARD THE SEA BREEZE AND ANY OTHER MESO-SCALE
BOUNDARIES THAT MAY FORM. WITH A BIT LESS COVERAGE OF CONVECTION WE
HAVE BUMPED TEMPS INTO THE LOWER AND MIDDLE 90S INLAND FROM US-17.
INSTABILITY WILL ALSO BE A BIT HIGHER...SO MAYBE THE SEVERE RISK IS
SLIGHTLY MORE ELEVATED THAN RECENT DAYS AND BEARS WATCHING.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
A STRONGER COLD FRONT WILL APPROACH FROM THE NORTHWEST AS AN
UNSEASONABLY STRONG UPPER LEVEL TROF DEVELOPS OVER EASTERN CANADA
AND EXTENDS INTO THE EASTERN U.S. HOWEVER...MID LEVEL HEIGHTS OVER
THE FORECAST AREA REFUSE TO BUDGE ANY FURTHER AS A MID LEVEL RIDGE
OVER THE WESTERN HALF OF THE NORTH ATLANTIC ACTUALLY MIGRATES
SLOWLY WESTWARD IN RESPONSE TO A TROF DIGGING INTO THE CENTRAL
NORTH ATLANTIC. THIS WILL CAUSE THE FRONT TO SLOW DOWN MARKEDLY AS
IT GETS INTO THE SOUTHEAST U.S. COASTAL AREAS...AND ACTUALLY
STALLS OUT IN OUR VICINITY FOR THE MIDDLE OF THE WEEK. WHERE
EXACTLY IS STALLS OUT IS PROBLEMATIC FOR THE DETAILS OF THE
FORECAST AS A SLIGHT SHIFT EASTWARD WILL LET MUCH DRIER AIR FILTER
INTO THE CWA...ALLOWING POPS TO DROP CONSIDERABLY. HOWEVER...IF
THE FRONT HOLDS UP TO THE WEST OF THE CWA...DEEP MOISTURE WILL
REMAIN IN PLACE...AND PLENTIFUL DIURNAL THUNDERSTORMS CAN BE
EXPECTED BOTH ALONG THE FRONT AND THE SEA BREEZE BOUNDARY EACH
DAY. FOR NOW...I HAVE PLAYED FOR THE FRONT STALLING PRETTY CLOSE
TO THE AREA AS THE GFS ENSEMBLE MEAN INDICATES...ALLOWING SOME
DRIER AIR IN ALOFT...BUT KEEPING DEW POINTS UP NEAR THE
SURFACE...SUPPORTED SCATTERED CONVECTIVE ACTIVITY EACH DAY. TEMPS
SHOULD BE NEAR NORMAL WITH HIGHS AROUND 90 AND LOWS IN THE LOWER
TO MID 70S.

&&

.AVIATION /22Z FRIDAY THROUGH WEDNESDAY/...
VFR TO PREVAIL OUTSIDE OF AFTERNOON/EARLY EVENING SHOWERS AND
THUNDERSTORMS TODAY AND SATURDAY. WITH SCATTERED CONVECTION
EXPECTED AHEAD OF A WEAK COLD FRONT AND UPPER SHORTWAVE WE WILL
CARRY VCTS/CB AT THE TERMS AND REFINE WITH TEMPO GROUPS AS
CONFIDENCE INCREASES IN TIMING/INTENSITY.

EXTENDED AVIATION OUTLOOK...PRIMARILY VFR CONDITIONS EXPECTED TO
PREVAIL..ALTHOUGH THERE IS A CHANCE OF BRIEF FLIGHT RESTRICTIONS
WITH CONVECTION BOTH KCHS AND KSAV. BUT NO EXTENDED PERIODS OF LOW
CLOUDS OR REDUCED VSBYS ARE ANTICIPATED.

&&

.MARINE...
TONIGHT...A WEAK COLD FRONT WILL SHIFT SOUTH THROUGH THE WATERS
CAUSING GENERALLY SOUTHERLY WINDS THIS AFTERNOON TO BECOME MORE
NORTHERLY...AT LEAST OVER THE SC WATERS. SEAS SHOULD AVERAGE 1 TO
2 FT.

SATURDAY...WEAK HIGH PRESSURE WILL WEDGE IN FROM THE NORTH BEHIND
THE COLD FRONT AS IT TRANSFORMS INTO A STATIONARY FRONT THAT SITS
NEAR THE SOUTHERN WATERS. NE AND EAST WINDS WON/T BE ANYTHING MORE
THAN 10 OR 15 KT...WHILE SEAS WILL HOLD AT OR BELOW 3 FT WITH A BIT
OF LONG PERIOD SWELL ENERGY FROM THE ATLANTIC.

SUNDAY...SUBTLE HIGH PRESSURE TO THE NORTH WILL REDEVELOP OVER THE
LOCAL WATERS AS THE FRONT HAS DISSIPATED...LEADING TO WINDS BECOMING
EAST AND SE AT LESS THAN 10 OR 12 KT. MIGHT START SEEING A LITTLE
MORE SWELL ENERGY FROM THE LOW NORTH OF BERMUDA...BUT AGAIN
SIGNIFICANT WAVE HEIGHTS WILL BE NO MORE THAN 3 FT.

MONDAY...ATLANTIC HIGH PRESSURE WILL BEGIN TO EXPAND ACROSS THE
AREA...AS A COLD FRONT RELUCTANTLY ATTEMPTS TO SLIP EAST/SE TOWARD
THE SE AND MID-ATLANTIC. WINDS AREN/T MUCH OF A CONCERN...BUT SOME
LONG PERIOD SWELLS OF 2 OR 3 FT MIGHT BE OCCURRING DUE TO THE LOW
NORTH OF BERMUDA AND/OR FROM DISTANT TC DANNY.

TUESDAY THROUGH WEDNESDAY...THE PRESSURE GRADIENT SHOULD REMAIN
GENERALLY WEAK AS THE FRONT APPROACHING FROM THE NORTHWEST RUNS OUT
OF GAS AND STALLS OVER SOUTHERN SOUTH CAROLINA AND SOUTHEASTERN
GEORGIA JUST TO THE WEST OF THE WATERS. WINDS SHOULD BE GENERALLY
OUT OF A SOUTHERLY DIRECTION AT 15 KNOTS OR LESS THROUGH THE WEEK.

SEAS ARE A LITTLE TRICKIER. WHILE WIND WAVES WILL REMAIN ON THE LOW
SIDE...WE COULD SEE AN INCREASE IN SWELL HEIGHT DEPENDING ON THE
BEHAVIOR OF STORMS IN THE WESTERN ATLANTIC. THE LATEST WAVE WATCH
FORECAST FOR DANNY GIVES US ONLY A LITTLE LONG DISTANCE FETCH.
SIMILARLY...WE COULD SEE SOME LONG PERIOD SWELLS FROM A DEVELOPING
LOW OFF THE NORTHEAST COAST. EVEN SO...SEAS WILL BE KEPT AT 4 FEET
OR LESS THROUGH THE PERIOD...IN NO DANGER OF ADVISORIES UNLESS THE
TROPICS CHANGE SIGNIFICANTLY.

WATERSPOUTS...GIVEN LIGHT WIND FIELDS...PLUS VARIOUS OTHER FAVORABLE
CONDITIONS THERE LOOKS TO BE AN ENHANCED RISK FOR WATERSPOUTS EACH
OF THE NEXT FEW MORNINGS THROUGH MAYBE THE EARLY AFTERNOON.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

ST
Hazardous weather outlook, Aug 21, 4:11 AM EDT, 14 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
411 AM EDT FRI AUG 21 2015

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>052-220815-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
411 AM EDT FRI AUG 21 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Aug 21, 4:40 PM EDT, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
440 PM EDT FRI AUG 21 2015

SCZ048-212115-
BEAUFORT SC-
440 PM EDT FRI AUG 21 2015

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BEAUFORT COUNTY UNTIL
515 PM EDT...

AT 440 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
BLUFFTON...MOVING SOUTHEAST AT 5 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
HILTON HEAD ISLAND...BLUFFTON AND FOREST BEACH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BEACHES ARE ESPECIALLY DANGEROUS DURING THUNDERSTORMS BECAUSE
LIGHTNING WILL USUALLY STRIKE THE TALLEST OBJECT IN THE VICINITY.
MOVE OFF BEACHES AND GET IN A STURDY STRUCTURE OR AUTOMOBILE
IMMEDIATELY. MANY PEOPLE HAVE BEEN KILLED BY LIGHTNING ON BEACHES IN
THE SOUTHEASTERN UNITED STATES.

&&

LAT...LON 3221 8097 3227 8076 3219 8069 3216 8072
      3214 8075 3211 8082 3211 8083 3212 8082
      3212 8084 3209 8087
TIME...MOT...LOC 2040Z 335DEG 5KT 3218 8083
Special weather statement, Aug 21, 5:09 PM EDT, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
509 PM EDT FRI AUG 21 2015

SCZ050-212145-
CHARLESTON SC-
509 PM EDT FRI AUG 21 2015

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHARLESTON COUNTY
UNTIL 545 PM EDT...

AT 509 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
SHADOWMOSS...OR OVER MAGNOLIA GARDENS...MOVING SOUTHEAST AT 10 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
NORTH CHARLESTON...MAGNOLIA GARDENS...HOLLYWOOD...SHADOWMOSS AND
WEST ASHLEY.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3274 8009 3283 8021 3282 8015 3285 8018
      3287 8018 3286 8016 3288 8016 3290 8012
      3289 8011 3290 8011 3284 8001 3282 8002
      3282 7998
TIME...MOT...LOC 2109Z 302DEG 8KT 3284 8012
Local storm report, Aug 21, 5:15 PM EDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
515 PM EDT FRI AUG 21 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0507 PM     MARINE TSTM WIND 1 N TYBEE ISLAND        32.02N  80.85W
08/21/2015  M43 MPH          CHATHAM            GA   MESONET

            MEASURED AT THE NORTH TYBEE ISLAND WEATHERFLOW SENSOR

&&

EVENT NUMBER CHS1500914

CB
Local storm report, Aug 21, 5:27 PM EDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
527 PM EDT FRI AUG 21 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0506 PM     MARINE TSTM WIND 4 NW TYBEE ISLAND       32.03N  80.90W
08/21/2015  M41 MPH          CHATHAM            GA   C-MAN STATION

            MEASURED AT FT PULASKI C-MAN STATION

&&

EVENT NUMBER CHS1500915

CB
Special weather statement, Aug 21, 5:42 PM EDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
542 PM EDT FRI AUG 21 2015

SCZ044-045-050-052-212215-
TIDAL BERKELEY SC-DORCHESTER SC-INLAND BERKELEY SC-CHARLESTON SC-
542 PM EDT FRI AUG 21 2015

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHARLESTON...BERKELEY
AND DORCHESTER COUNTIES UNTIL 615 PM EDT...

AT 541 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM ARCHDALE TO NEAR
MCCLELLANVILLE...AND MOVING SOUTH AT 15 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
CHARLESTON...NORTH CHARLESTON...MOUNT PLEASANT...SUMMERVILLE...GOOSE
CREEK...HANAHAN...MCCLELLANVILLE AND MIDDLETON PLACE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. DO NOT DRIVE
YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3301 7947 3300 7949 3304 7951 3304 7954
      3303 7955 3303 7953 3300 7959 3295 7962
      3294 7962 3293 7959 3296 7956 3291 7957
      3285 7970 3277 8022 3296 8016 3312 7937
      3300 7936
TIME...MOT...LOC 2141Z 021DEG 14KT 3293 8011 3305 7949
Special weather statement, Aug 21, 6:07 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
607 PM EDT FRI AUG 21 2015

GAZ138>141-212300-
COASTAL MCINTOSH GA-INLAND MCINTOSH GA-INLAND LIBERTY GA-
COASTAL LIBERTY GA-
607 PM EDT FRI AUG 21 2015

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LIBERTY AND MCINTOSH
COUNTIES UNTIL 700 PM EDT...

AT 606 PM EDT...A LINE OF STRONG THUNDERSTORMS WERE REPORTED ALONG A
LINE EXTENDING FROM ST. CATHERINES ISLAND TO HALFMOON LANDING...AND
MOVING SOUTH AT 10 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
RICEBORO...HARRIS NECK...ST. CATHERINES ISLAND...RETREAT...
CRESCENT...HALFMOON LANDING...EULONIA AND PINE HARBOR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. DO NOT DRIVE
YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3152 8145 3178 8141 3171 8114 3162 8113
      3157 8116 3156 8118 3152 8118 3147 8120
      3146 8122
TIME...MOT...LOC 2206Z 338DEG 11KT 3168 8115 3170 8127

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 21, 4:35 PM EDTAreal Flood AdvisoryCHSBulloch115 min
Aug 21, 5:29 PM EDTAreal Flood AdvisoryCHSScreven91 min
Aug 21, 6:07 PM EDTSpecial Weather StatementCHSMcIntosh53 min
Aug 21, 6:28 PM EDTSevere Thunderstorm WarningCHSLiberty, McIntosh62 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.